Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 217, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 1, 2005, 3:29 PM MDT for Santa Fe County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2005, 3:29 PM MDT (21:29 UTC)
- Expired
- Sep 1, 2005, 4:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 87 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:53 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 1, 1:53 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 153 PM MDT THU SEP 1 2005 .DISCUSSION...CONVECTION FIRING EARLY AND OFTEN TODAY WITH A FEW STRONG STORMS ALREADY. POTENTIAL FOR HAILERS AREAWIDE AND MAYBE SOME STRONG WINDS OVER THE FAR W THROUGH THIS EVENING. THEN THERE MAY BE A TRANSITION TO HEAVY RAIN CONCERNS DURING THE NIGHT. THIS BASED MAINLY ON THE GFS WHICH PICKS UP ON A DISTURBANCE HEADING N INTO SW AND SC NM NOW. OTHER MODELS DO AS WELL...BUT WITH LESS PRECIP. GFS PROBABLY OVERDONE WITH ITS 1 TO 2 INCH BULLSEYES BUT AREA LOOKS REASONABLE FROM THE SW AND SC MOUNTAINS NE ALONG THE E SLOPES OF CNTRL MOUNTAINS ONTO THE ERN PLAINS. MEANWHILE THINGS ARE FIRING IN THE NE AS WELL...WITH LAST NIGHTS DISTURBANCE STILL AFFECTING THIS AREA. BULK OF THIS ACTIVITY MAY BE OUT OF THE NE BY SUNSET. ALL OF THIS IS HAPPENING DESPITE UPPER LEVEL HIGH CENTERED OVER THE STATE. YESTERDAYS COLD FRONT HAS FRESHENED THE LOW LEVEL MOISTURE AREAWIDE AND THE COUPLE OF DISTURBANCES HAVE AIDED IN THE LIFT AND INSTABILITY. MOISTURE TO BE RECYCLED FRI WITH MOST ACTIVE AREAS BEING THE W AND CNTRL MOUNTAINS WHERE WE WILL CARRY SCATTERED POPS. GENERAL DECREASE IN COVERAGE OF CONVECTION STILL FORECAST FOR THIS WEEKEND AS UPPER HIGH REMAINS NEAR THE AREA. NAM HOLDS IN HIGH OVER THE STATE AND EVEN SHIFTS IT A BIT N...WHILE GFS TAKES RIDGE AXIS SE. GFS THUS MORE BULLISH ON PRECIP OVER THE W AND N THIS WEEKEND WITH SOME MONSOON MOISTURE AND WEAK DISTURBANCES MOVING NE IN THE SW FLOW ALOFT. WILL KEEP ISOLATED POPS FOR NOW OVER THE CWA WITH BEST POPS FAVORING THE W AND N MOUNTAINS. GFS EVENTUALLY BUILDS UPPER HIGH BACK OVER NM NEXT WEEK WITH LIMITED MOISTURE. APPEARS BACK DOOR FRONT LESS OF A CONCERN AS WELL. THUS WILL KEEP JUST ISOLATED POPS FOR NEXT WEEK ALL AREAS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 88 57 85 / 10 10 10 20 GALLUP.......................... 50 83 51 81 / 30 10 10 20 GRANTS.......................... 51 82 52 81 / 40 20 20 10 GLENWOOD........................ 59 88 58 87 / 20 20 20 20 CHAMA........................... 43 76 43 76 / 30 30 30 20 LOS ALAMOS...................... 50 78 51 79 / 40 30 30 10 RED RIVER....................... 39 68 39 72 / 40 30 30 20 TAOS............................ 46 79 49 80 / 40 30 20 20 SANTA FE........................ 52 80 52 80 / 40 20 30 10 SANTA FE AIRPORT................ 54 82 54 82 / 40 20 20 10 ESPANOLA........................ 52 83 52 85 / 30 20 20 10 ALBUQUERQUE HEIGHTS............. 62 85 62 85 / 40 20 20 10 ALBUQUERQUE VALLEY.............. 58 87 58 87 / 40 20 20 10 ALBUQUERQUE FOOTHILLS........... 59 85 59 85 / 40 20 20 10 ALBUQUERQUE WEST MESA........... 60 88 61 87 / 40 20 20 10 SOCORRO......................... 60 85 59 86 / 40 20 20 10 SANDIA PARK/CEDAR CREST......... 53 79 52 77 / 50 20 30 10 MORIARTY/ESTANCIA............... 49 82 50 82 / 50 30 30 10 CARRIZOZO....................... 57 83 56 84 / 40 20 20 10 RUIDOSO......................... 51 75 51 78 / 50 30 20 10 RATON........................... 47 83 50 83 / 30 20 20 10 LAS VEGAS....................... 50 78 50 79 / 40 20 20 10 ROY............................. 55 81 55 82 / 30 20 20 10 CLAYTON......................... 57 84 57 87 / 30 10 20 10 SANTA ROSA...................... 56 87 56 89 / 40 10 20 10 TUCUMCARI....................... 60 87 61 91 / 30 10 20 10 FORT SUMNER..................... 59 87 59 88 / 40 10 20 10 CLOVIS.......................... 60 85 60 88 / 30 10 20 10 PORTALES........................ 59 86 59 89 / 30 10 20 10 ROSWELL......................... 65 88 63 91 / 40 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Sep 1, 6:00 AM MDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU SEP 1 2005 NMZ001>021-026-021200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 559 AM MDT THU SEP 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AN INCREASE IN LOW LEVEL MOISTURE LAST EVENING WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE...EXPECTED TO CROSS THE NORTHWEST PORTIONS OF THE STATE THIS AFTERNOON...INCREASING THE CHANCE OF THUNDERSTORMS. A FEW OF THESE STORMS HAVE A POTENTIAL TO BECOME SEVERE WITH THE MAIN THREAT BEING STRONG DAMAGING WIND GUSTS WITH A FEW STORMS PRODUCING HAIL UP TO ONE INCH IN DIAMETER. ANY LOCATION FROM THE CONTINENTAL DIVIDE EAST TO THE TEXAS BORDER WILL BE SUSCEPTIBLE FOR ONE OF THESE ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
In the hours before
Special weather statement, Sep 1, 1:44 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 144 PM MDT THU SEP 1 2005 NMZ006-012015- HARDING COUNTY- ...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST HARDING COUNTY... AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MILLS. MOVEMENT WAS EAST AT 25 TO 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHICOSA LAKE STATE PARK AND YATES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 44
Special weather statement, Sep 1, 2:27 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 227 PM MDT THU SEP 1 2005 NMZ010-011-012115- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS- ...STRONG THUNDERSTORM MOVING THROUGH SOUTHWEST SANTA FE COUNTY... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GOLDEN. THE STORM WILL ALSO PRODUCE UP TO 1 INCH OF RAIN IN LESS THAN 1 HOUR. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GOLDEN AND RURAL EXTREME SOUTHWEST SANTA FE COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 44
Local storm report, Sep 1, 2:40 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL GOLDEN 35.27N 106.21W
09/01/2005 0.88 INCH SANTA FE NM TRAINED SPOTTER
&&
CJONESSpecial weather statement, Sep 1, 2:50 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 250 PM MDT THU SEP 1 2005 NMZ011-012130- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- ...STRONG THUNDERSTORM MOVING THROUGH CENTRAL AND WESTERN TORRANCE COUNTY... AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTH OF CEDARVALE. THIS STORM WILL ALSO PRODUCE UP TO ONE INCH OF RAIN IN LESS THAN ONE HOUR. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ENCINO. A STRONG THUNDERSTORMS WILL ALSO BE FOUND IN THE MANZANO MOUNTAINS NEAR TORREON. MOVEMENT WAS NORTHEAST AT 20 MPH. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. JM
Local storm report, Sep 1, 3:08 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 13 N EDGEWOOD 35.27N 106.18W
09/01/2005 1.00 INCH SANTA FE NM TRAINED SPOTTER
&&
CJONESSpecial weather statement, Sep 1, 3:23 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 PM MDT THU SEP 1 2005 NMZ004-005-012200- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING THROUGH WEST CENTRAL MORA COUNTY... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LA CUEVA. THIS STORM DEPOSITED COPIOUS AMOUNTS OF HAIL IN HOLMAN AT 300 PM AND IS CAPABLE OF PRODUCING 1 INCH OF RAIN IN LESS THAN AN HOUR. MOVEMENT IS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA VISTA...EL TURQUILLO...HOLMAN...LUCEROS...OJO FELIZ AND RAINSVILLE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:33 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 57 min |
| Sep 1, 2:37 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 53 min |
| Sep 1, 3:10 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 65 min |
| Sep 1, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 46 min |
| Sep 1, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 63 min |
| Sep 1, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 63 min |
| Sep 1, 4:43 PM MDT | Flash Flood Warning | ABQ | San Miguel | 77 min |
| Sep 1, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 61 min |
| Sep 1, 5:59 PM MDT | Flash Flood Warning | ABQ | San Miguel | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.